Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 25, 2014, 10:21:51 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631844
  • Total Topics: 47835
  • Online Today: 293
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla and Anxiety?  (Read 1656 times)

0 Members and 1 Guest are viewing this topic.

Offline VikkMathis

  • Member
  • Posts: 5
Atripla and Anxiety?
« on: March 01, 2009, 12:28:53 PM »
I recently posted a question regarding Atripla and sleep disorder, but there was one other thing I wanted to talk about. I'm not really sure if it's the medication, the dreams, the fact that I'm not secure with my HIV statues, or if it's just all in my head.

This has been going on since I've been taking meds way before Atripla even came into the picture. I first found out I was positive in 1999 and by January 2000 I was taking Combiviar and Substiva. Around late 2007 or early 2008 my doctor switch me to Atripla and I've still been having this problem. At first (the first doctor I was see about this) couldn't understand what was going on and didn't really have an answer for my problem. My new doctor also doesn't have an answer but did put me on Lorazepam to treat the Anxiety I've been having lately.

I can be in the middle of a sound sleep and all of a sudden without warning wake up thinking I'm having a heart attack or something. Usually my heart is beating really fast and I feel as if I'm about to pass out and die or something. It's very scary and although nothing serious has ever happen I still to this day can't get use to it or get it under control. Whenever it happens I still wake up and rush to the phone getting ready to dial 911! Something I calm myself down and other time I just start crying and freaking out!

Like I said I've never had any history of this before until I found out I was HIV positive and started taking meds. I don't really know what causes it and it always seems to happen when I'm asleep and never awake. I've talked to my doctor about it and repeatly told her that I'm not sure if it's a bad dream I was having, depression, the fact that I'm positive, or if it's the meds that's causing it.

FYI: It not something that happens everyday and it usually happen once ever 4 to 6 months (but always when I'm asleep) Too this day the doctor nor I can figure out whats wrong.

Has anyone else had this problem?

Offline lovedays08

  • Member
  • Posts: 9
Re: Atripla and Anxiety?
« Reply #1 on: March 01, 2009, 01:49:55 PM »
Hi VM

I may be new to HIV but anxiety is an old friend. We've been together for years! I have experienced many times the scenario you described. Usually, I get hit AFTER a very stressful event or period. I've had a few full blown panic attacks as well. I even drove myself to the emergency room once.

It doesn't sound like you have any persistent anxiety disorders and these events started with the HIV and meds. I started Atripla a month ago and I wake up a lot. The med seems to make me sleepy and then elevate my heart rate. I'm hoping, based on other posts, that it will all even out with time.

I have been experimenting with Ambien to get as much rest as possible. I take it either just before turning out the lights OR I have a small piece on the nightstand in case I wake up at 2 or 3 in the morning. It's different every night. Last night, I slept very well and I feel great today. Tomorrow, who knows.

Back to the anxiety, the mind is a powerful thing. It can cause as many problems as it can solve. If I go to bed with something on my mind and then I can't sleep, it often snowballs into agitation and then the night is shot. But I usually work myself into it.

A little stretching before bed has helped. Reading helps. Little pills ending "pam" have helped off and on. But the best tool for me is my mind. I've learned that before it gets to the point of being frightening I have to back it down. (Have you ever seen the movie "Firestarter"?) I have a poem I recite in my head or out loud (Shakespeare Sonnet), or I say The Lord's Prayer. Pick something you know and can relate to. I don't recommend a song. Songs are tough to turn off! This trick has helped me many times.

As we grow more accustomed our situations, hopefully these things will get easier. I made an appointment with a counselor next week. I'm at 6 mos since testing positive and the Atripla trip has been arduous. I need to tell a few friends now, and I'm nervous about that.

Anyway, I hope this helps. Best of luck going forward!


Offline clsoca

  • Member
  • Posts: 164
Re: Atripla and Anxiety?
« Reply #2 on: March 01, 2009, 03:15:17 PM »
After I take  Atripla, I lay in bed and read self improvement books and magizines until I fall asleep. I get up the next morning feeling energized and especially happy. For example, last night I took my 123 pill and read  a few articles in the March Men's Health Magazine and when I woke up I was eager to jam down to the gym where I got busy lifting some weights. This was at 6am too.  I shared this with my Dr. last Thursday and he said there are things about Atripla and HARRT in general that researches will not uncover for many years.

I also shared this with one of my close friends who is a Psychologist here in the LA area. She said positive stimuli at bed time with Atripla maybe something she is interested in exploring with her patients. 

But who knows, I could just be a big fool too.
10/07 Infected
11/07 Seroconversion
07/08 Tested Poz
07/08 VL 487  CD4 658  (No Meds)
10/08 VL 286  CD4 724  (No Meds)
01/24/09 VL 30,100   CD4 329 CD4 30% (No Meds)
02/06/09 VL 44,000   CD4 367 CD4 36%  Blood Work @ UCLA (No Meds)
02/06/09 VL 44,000   CD4 317 CD4 35% Blood Work @ USC (No Meds)
02/12/09 VL 52,000   CD4 297 CD4 29%
02/12/09  Started Atripla
04/01/09 VL 60  CD4 667   CD4 48%
06-05-09  VL UD CD4 427   CD4 39%

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Atripla and Anxiety?
« Reply #3 on: March 01, 2009, 07:32:14 PM »
The efavirenz in Atripla can lead to anxiety etc

It's not the only cause but it is well documented

The two management options are (1) additional drugs (or another method if it works) to deal with the anxiety (2) changing to a non-efavirenz based combo

Both are valid choices

- matt
"The object is to be a well patient, not a good patient"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.